MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23422
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).Pma/510k #: k161236.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a nephrostomy and ureteric stenting procedure involving a (b)(6) male patient, the withdrawal thread (tether) on the proximal tip of a universa firm ureteral stent set broke during placement.The user was able to engage (grasp) the complaint device with an 8fr dilator and salvage (remove).A new stent was successfully placed.The patient did not experience any adverse effects as a result of this alleged product malfunction.No unintended section of the device remained inside the patient and the patient did not require any additional procedures as a result of this occurrence.Additional details regarding the patient and event details have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Additional information: concomitant medical product received.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of device history record, the instructions for use, manufacturing instructions, quality control data and specifications.Both the stent and positioner were returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned in used condition.The tether was separated from the stent, with the knot still intact.A functional test was performed by inserting a tfe coated wire guide into the stent.The wire guide traveled into the proximal coil and would not exit the distal coil.The wire was visible in the last sideport on the stent body but was not visible in the coil side ports.The wire was inserted into the distal end and traveled into the stent approximately 5mm and stopped.Upon magnification of the distal coil, side ports in the coil were confirmed to be occluded.Occlusion was also observed inside the end of the coil.Blue beading was visible in the sideports and inside the end of the coil.Beading is used to support the tubing during the manufacturing process when placing side ports.It is likely the beading was cut during sideport placement, separated when it was removed, and left a piece of the material inside stent.A document based investigation evaluation was conducted.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Controls were found to be in place for the tensile strength of the tether.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The cause for the observed separated tether could not be established.Per the quality engineering risk assessment, no further action is warranted.We will continue to monitor this device for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8836327
Report Number1820334-2019-01825
Device Sequence Number2743106
Product Code FAD
UDI-Device Identifier10827002234229
UDI-Public(01)10827002234229(17)210730(10)9054714
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model NumberG23422
Device Catalogue NumberUFH-824-RT1
Device Lot Number9054714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight65